MAUDE Adverse Event Report: SYNTHES GMBH AIR OSCILLATOR; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH AIR OSCILLATOR; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 511.610
Medical Device Problem Codes Leak/Splash (1354); Device Slipped (1584); Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during testing, it was observed that with play in the blade head, there was black liquid coming out of the air oscillator device.The event was not related to surgery.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.B5, h6: upon subsequent follow-up with the customer, additional information was received.The reporter clarified that the shaver's head had and abnormal vibration and a black liquid leak.H6.Medical device problem code: based upon the additional information received, the problem code for vibration (a051208) has been included and the code for device slipped (a051204) has been removed from this event.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition of black liquid coming out of the device was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device would not run because the motor was damaged, and the device had a component damage.H11: corrected data: correction: device availability: d9: the device availability date was incorrect in the initial report.The date has been updated from 2/23/2022 to 2/22/2022.

Brand Name
AIR OSCILLATOR
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key13694060
Report Number8030965-2022-01076
Device Sequence Number13920475
Product Code HWE
UDI-Device Identifier07611819110793
UDI-Public07611819110793
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/09/2022
03/28/2022
03/28/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/10/2022
04/04/2022
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown